Resource4thePeople also notes that this issue of the safety of SSRIs is the focus of the ongoing multidistrict litigation and that the ultimate resolution of these claims will be by settlement, jury verdict or judicial ruling within the confines of our court system and that future postings will be provided to inform the public of these outcomes.
Resource4thePeople also is bringing to the attention of SSRI users new medical research data that raises concerns about whether the anti-depressants may also put patients at increased risk of suffering heart arrhythmia.
These concerns are raised in published reports of a medical research study in the Jan. 29, 2013 British Medical Journal.
According to the study, the SSRIs citalopram (brand name Celexa) and escitalopram (brand name Lexapro) “trigger a disturbance in QT interval (the duration of electrical activity of the heart muscle) heart rhythms.”
The medical research report's lead study author Dr. Roy Perlis and his colleagues “confirmed through analysis a slight but significant QT prolongation with higher doses of citalopram,” saying that “although some QT variation is normal, a longer interval can upset timing of the heartbeat and lead to dizziness, fainting, and depending on severity, sudden death.”
The researchers also reported that citalopram, escitalopram, and amitriptyline were associated with prolongation of corrected QT interval, which is a marker of increased ventricular arrhythmia risk.
The report emphasized that other antidepressants, including some other SSRIs
Copyright©2012 Vocus, Inc.
All rights reserved